MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 2L 5FR X 55CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 2L 5FR X 55CM; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number IDLX-35552-CURV
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
"a 5fr teleflex navicurve picc has fractured on the ward.It started leaking yesterday, i reviewed it and promptly removed it today".Additional information received states ".Nurse requested to retract picc due to tip irritating endocardium causing tachycardia.Retracted 1.5cm to new external length 9.5cm, both lumens flushing and aspirating, however noticed small leak from pink lumen - vat nurse documented to avoid using pink lumen.Picc had been rarely used during this admission, patient cannulated and all medications given via pivc.I reviewed the picc 9/2 - flushed and aspirated both lumens, small leak coming from pink lumen.Removed and tested to confirm split catheter - confirmed around 8.5cm external length".The device was removed and replaced with a new catheter.There was no patient harm or injury.The patient's current condition is reported as "satisfactory".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one 2-lumen catheter for analysis.Signs of use were observed on the catheter body and extension lines.The catheter body was severed at the "45" marking, and the trimmed catheter segment was not returned.Initial visual analysis of the catheter revealed no obvious defects or anomalies.After failing functional testing, a hole was identified in the catheter body near the juncture hub.Microscopic examination confirmed the observed damage.The edges of the opening appeared smooth and uniform, consistent with contact by a sharp instrument (i.E.Needle bevel, scalpel, scissors, etc), with no evidence of material stretching or deformation observed.The catheter body length from the juncture hub to the severed end measured 46.6cm , which indicates that between 9.26cm and 10.54 cm of the catheter body was severed and not returned (per catheter product drawing).The catheter body outer diameter measured 0.0695", which is within the specification limits of 0.0690"-0.0695" per the catheter body extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit, which states, " flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." each extension line was flushed using a laboratory inventory syringe.Leakage was observed from the catheter body near the juncture hub when flushing the distal (pink) extension line.No leakage was observed when flushing the proximal (white) extension line.A manual tug test confirmed that all of the extension lines were secure within their respective luer hubs.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer-reported catheter body leak was confirmed during investigation of the returned sample.Initial visual examination did not identify any obvious defects or anomalies; however, after functional testing, a hole was identified in the catheter body near the juncture hub.Microscopic examination showed that the appearance of the hole was consistent with contact by a sharp instrument (i.E.Needle bevel , scalpel , scissors, etc).The returned catheter met the applicable dimensional requirements for the characteristics evaluated, and a device history record did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC NAVICURVE: 2L 5FR X 55CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24546057
Report Number9680794-2026-00177
Device Sequence Number12193690
Product Code PWR
UDI-Device Identifier10801902212303
UDI-Public(01)10801902212303(11)250516(17)260825(10)33F25D0256(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Catalogue NumberIDLX-35552-CURV
Device Lot Number33F25D0256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown